Journal of Differential Geometry

A note on curvature and fundamental group

J. Milnor

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
J. Differential Geom. Volume 2, Number 1 (1968), 1-7.

Dates
First available in Project Euclid: 26 June 2008

Permanent link to this document
http://projecteuclid.org/euclid.jdg/1214501132

Mathematical Reviews number (MathSciNet)
MR0232311

Zentralblatt MATH identifier
0162.25401

Subjects
Primary: 53.72
Secondary: 57.00

Citation

Milnor, J. A note on curvature and fundamental group. J. Differential Geom. 2 (1968), no. 1, 1--7. http://projecteuclid.org/euclid.jdg/1214501132.


Export citation

References

  • [1] R. L. Bishop, A relation between volume, mean curvature, and diameter, Notices Amer. Math. Soc. 10 (1963) 364.
  • [2] R. L. Bishop, A relation between volume, and R. J. Crittenden, Geometry of manifolds, Academic Press, New York, 1964.
  • [3] P. Gunther, Einige Stzeuber das Volumenelement eines Riemannschen Raumes, Publ. Math. Debrecen 7 (1960) 78-93.
  • [4] F. Hirzebruch, The topology of the normal singularities of an algebraic surface (d'apres Mumford), Seminaire Bourbaki, 15eme ann. 1962-63, N°250.
  • [5] H. Kesten, Symmetric random walks on groups, Trans. Amer. Math. Soc. 92 (1959) 336-354.
  • [6] H. U. Krause, Gruppenstruktur und Gruppenbild, Thesis, Eidg. Techn. Hochs. Zurich 1953, 45 pp.
  • [7] W. Magnus, Uber diskontinuierliche Gruppen mit einer definierenden Relation (Der Freiheitssatz), J. reine angew. Math. 163 (1930) 141-165.
  • [8] J. Milnor, Singular points of complex hypersurfaces, Annals of Math. Studies, Princeton University Press, Princeton, to appear.
  • [9] J. Milnor, Problem, Amer. Math. Monthly, to appear.
  • [10] S. Myers, Riemannian manifolds with positive mean curvature, Duke Math. J. 8 (1941) 401-404.
  • [11] A. Preissmann, Quelques proprits globales des espaces de Riemann, Comment. Math. Helv. 15 (1942-43) 175-216.
  • [12] J. L. Synge, On the connectivity of spaces of positive curvature, Quart. J. Math. Oxford, Ser. (1), 7 (1936) 316-320.